MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR DEVICE

BOSTON SCIENTIFIC CORPORATION ENERGEN ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR DEVICE
Model Number E141
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the battery of this implantable cardioverter defibrillator (icd) had dropped from 2 years to 23 months within the span of 3 months.Boston scientific technical services (ts) analysis confirmed that the power consumption is increasing in a gradual fashion.This appears consistent with capacitor degradation due to hydrogen gas content in the sealed pg atmosphere and suggested device replacement.This device remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that the battery of this implantable cardioverter defibrillator (icd) had dropped from 2 years to 23 months within the span of 3 months.Boston scientific technical services (ts) analysis confirmed that the power consumption is increasing in a gradual fashion.This appears consistent with capacitor degradation due to hydrogen gas content in the sealed pg atmosphere and suggested device replacement.This device remains in service.No adverse patient effects were reported.Additional information indicates that this device was explanted due to product performance issue.A new implantable cardioverter defibrillator (icd) with a different model was implanted successfully.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that the battery of this implantable cardioverter defibrillator (icd) had dropped from 2 years to 23 months within the span of 3 months.Boston scientific technical services (ts) analysis confirmed that the power consumption is increasing in a gradual fashion.This appears consistent with capacitor degradation due to hydrogen gas content in the sealed pg atmosphere and suggested device replacement.This device remains in service.No adverse patient effects were reported.Additional information indicates that this device was explanted.A new implantable cardioverter defibrillator (icd) with a different model was implanted successfully.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was thoroughly inspected and analyzed.Review of device memory confirmed that a low voltage alert code 1003 was recorded.A high current drain was detected.Detailed analysis confirmed the identified high current drain was a result of compromised low voltage capacitors.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Investigation has determined that the low voltage capacitors can become compromised due to the presence of excess hydrogen gas within the device case.The issue with these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of premature discharge of battery was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.

Brand Name
ENERGEN ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22503083
Report Number2124215-2025-47068
Device Sequence Number21143925
Product Code LWP
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P960040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/29/2016
Device Model NumberE141
Device Catalogue NumberE141
Device Lot Number126745
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/01/2025
06/15/2026
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date07/29/2025
07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale